MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 9TH C 7.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 42MM 9TH C 7.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF425C
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
The patient experienced another shoulder dislocation while still recovering from surgery intended to address a previous dislocation.Following the recent dislocation, the patient remained in a sling for a week or two.In response, medical intervention involved locating the rotator cuff muscle and repositioning it in an attempt to address the underlying cause of the dislocation.Notably, the previously inserted stem was not removed during this procedure.
 
Additional Manufacturer Narrative
Corrections: d4 catalog #, d4 lot/serial no., d1 product long description.The reported event was not confirmed since no other evidence was provided regarding the second shoulder dislocation (no images provided).A device inspection was not possible since the affected device was not returned for evaluation.An x-rays inspection done by the medical expert from the provided x-rays (taken after the surgery of the second dislocation) revealed the following: images ¿show absence of the greater tuberosity and (¿) the absence of the lesser tuberosity in the correct place¿ (¿it is not likely the either greater or lesser tuberosity were anatomically reduced two months earlier), ¿the tray pointing left from the axis of the stem which is suggestive for retroversion¿, on the provided x-rays ¿only the third dislocation was apparent¿.Since data were provided, the opinion of a medical expert was sought and stated as following: "(.) after the revision surgery for the periprosthetic fracture, the right shoulder x-rays showed absence of the proximal humeral tuberosities, hence lack of attachment of an adequate soft tissue envelope to provide optimal support to joint stability (patient-related).In addition to that there may have been some excessive retroversion of the revive stem¿s proximal body (surgeon-related).(.) all-in-all a revision case because of a periprosthetic fracture, that have led to a situation of grossly disturbed anatomy due to patient-related factors and in addition to that possibly some excessive retroversion of the revision stem-construct (surgeon reported, although not quantified).In the images provided the implants are intact".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed mainly to a patient-related issue.The instability followed the revision surgery for a postoperative traumatic periprosthetic humeral fracture which highly disturbed the patient¿s right shoulder anatomy (lack of soft tissues around the proximal part of the humerus and rotator cuff soft tissue reconstruction time).If the devices are returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS REVINSERT 42MM 9TH C 7.5DG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19005250
Report Number3000931034-2024-00168
Device Sequence Number18501209
Product Code KWS
UDI-Device Identifier03700434022445
UDI-Public03700434022445
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF425C
Device Lot Number5891AY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight84 KG